LighthouseTM Medical Emergency Medication:
Guidelines have been established to help doctors and staff members adequately prepare for the immediate and effective management of life-threatening situations.
With HANSAmed being the sole provider and distributor of LIGHTHOUSETM across Canada, we have developed different solutions to accommodate all dental clinical medical emergency needs.
Naloxone is indicated for the complete or partial reversal of opioid depression, including respiratory depression, induced by natural and synthetic opioids, including propoxyphene, methadone and certain mixed agonist-antagonist analgesics.
Naloxone is also indicated for diagnosis of suspected or known acute opioid overdosage.
Naloxone may be administered intravenously, intramuscularly, or subcutaneously. The most rapid onset of action is achieved by intravenous administration, which is recommended in emergency situations.
Since the duration of action of some opioids may exceed that of naloxone, the patient should be kept under continued surveillance. Repeated doses of naloxone should be administered, as necessary.
Opioid Overdose-Known or Suspected: An initial dose of 0.4 mg to 2 mg of naloxone may be administered intravenously. If the desired degree of counteraction and improvement in respiratory functions are not obtained, it may be repeated at two- to three-minute intervals.
Postoperative Opioid Depression: For the partial reversal of opioid depression following the use of opioids during surgery, smaller doses of naloxone are usually sufficient. The dose of naloxone should be titrated according to the patient’s response. For the initial reversal of respiratory depression, naloxone should be injected in increments of 0.1 to 0.2 mg intravenously at two- to three-minute intervals to the desired degree of reversal, i.e., adequate ventilation and alertness without significant pain or discomfort.
The LIGHTHOUSETM Medical Emergency Kit is a lifesaving investment and includes naloxone in any LighthouseTM Kit as an add on product.
Abrupt postoperative reversal of opioid depression may result in nausea, vomiting, sweating, tremulousness, tachycardia, increased blood pressure, seizures, ventricular tachycardia and fibrillation, pulmonary edema, and cardiac arrest which may result in death. Excessive doses of naloxone in postoperative patients may result in significant reversal of analgesia and may cause agitation.